Alert archive / Montana / High Wind Warnings in 2006

High Wind Warning 14, NWS Great Falls, MT

October 28, 2006

NWS Great Falls, MT issued this high wind warning at Oct 28, 2006, 2:16 AM MDT. It was in force for 25 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 28, 2006, 2:16 AM MDT (08:16 UTC)
Expired
Oct 29, 2006, 2:25 AM MST
In force
25 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTFX 280816
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
216 AM MDT SAT OCT 28 2006

MTZ009-010-048-281630-
/O.UPG.KTFX.HW.A.0010.061028T2100Z-061029T1800Z/
/O.NEW.KTFX.HW.W.0014.061028T0816Z-061029T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
216 AM MDT SAT OCT 28 2006

...HIGH WIND WARNING IN EFFECT UNTIL 11 AM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST SUNDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

GUSTY WEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH HAVE
DEVELOPED THIS MORNING ALONG THE ROCKY MOUNTAIN FRONT AND
ADJACENT PLAINS. THE STRONG WEST WINDS WILL CONTINUE THROUGH
SUNDAY MORNING. WINDS MAY DECREASE BELOW HIGH WIND CRITERIA
SATURDAY AFTERNOON AND EARLY SATURDAY EVENING BUT WINDS WILL
AGAIN INCREASE SATURDAY EVENING WITH GUSTS UP TO 70 MPH POSSIBLE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
3 follow-up statements
000 
WWUS75 KTFX 281555
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
955 AM MDT SAT OCT 28 2006

MTZ009-010-048-290400-
/O.CON.KTFX.HW.W.0014.000000T0000Z-061029T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
955 AM MDT SAT OCT 28 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY FOR 
THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS INCLUDING EASTERN 
GLACIER COUNTY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY. 

GUSTY WEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH HAVE
DEVELOPED AND WILL CONTINUE THROUGH SUNDAY MORNING. WINDS MAY
DECREASE AT TIMES TIMES THIS AFTERNOON AND EARLY THIS EVENING BUT
WINDS WILL AGAIN INCREASE LATE THIS EVENING WITH GUSTS UP TO 70
MPH POSSIBLE. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 290324
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
924 PM MDT SAT OCT 28 2006

MTZ009-010-048-291130-
/O.CON.KTFX.HW.W.0014.000000T0000Z-061029T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
924 PM MDT SAT OCT 28 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY. 

GUSTY WEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH HAVE
DEVELOPED AND WILL CONTINUE THROUGH SUNDAY MORNING. WINDS MAY
DECREASE AT TIMES TIMES THIS EVENING BUT WINDS WILL AGAIN
INCREASE AFTER MIDNIGHT WITH GUSTS UP TO 70 MPH POSSIBLE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 290925
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
225 AM MST SUN OCT 29 2006

MTZ009-010-048-291030-
/O.CAN.KTFX.HW.W.0014.000000T0000Z-061029T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
225 AM MST SUN OCT 29 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING. 

WEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 40 MPH WILL CONTINUE
THROUGH THE EARLY MORNING BEFORE SHIFTING TO THE NORTH DUE TO A
COLD FRONT PASSAGE. THESE WINDS ARE BELOW HIGH WIND
CRITERIA...THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELED.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Oct 27, 9:23 PM MDT, 4 hours 53 minutes earlier.

Area forecast discussion, Oct 27, 9:23 PM MDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
923 PM MDT FRI OCT 27 2006

.UPDATE...
MINOR UPDATES TO ZONE FORECASTS...NO UPDATE TO TFX PORTION OF
STATE FORECAST. HAVE LOWERED LOW TEMPERATURES SOME IN VALLEYS
ALONG ROCKY MOUNTAIN FRONT TO REFLECT CURRENT TREND. WINDS
GENERALLY DEPICTED WELL...ONLY MADE SOME MINOR ADJUSTMENTS TO
REFLECT CURRENT CONDITIONS. CLOUDS WILL DECREASE ACROSS THE AREA
OVERNIGHT AS THE UPPER LEVEL RIDGE SLOWLY BUILDS OVER THE WESTERN
CONUS. HIGH WIND WATCH CONTINUES TO LOOK APPROPRIATE AT THIS TIME.
COULSTON

&&

.PREV DISCUSSION... (ISSUED 530 PM MDT FRI OCT 27 2006)

DISCUSSION...
TONIGHT THROUGH SUNDAY NIGHT...A FAST NORTHWEST FLOW ALOFT WILL
CONTINUE OVER THE AREA THROUGH SATURDAY...KEEPING RELATIVELY MILD
TEMPERATURES IN PLACE OVER THE FORECAST AREA WITH GENERALLY DRY
CONDITIONS. AN UPPER LEVEL TROUGH IN THE GULF OF ALASKA WILL MOVE
INTO WESTERN BC LATE SATURDAY THROUGH SATURDAY NIGHT THEN INTO THE
NORTHERN ROCKIES SUNDAY AND SUNDAY NIGHT. WINDS ALOFT INCREASE
SIGNIFICANTLY AS THE UPPER TROUGH APPROACHES LATE SATURDAY WITH
STRONG WINDS BECOMING LIKELY ALONG THE ROCKY MTN FRONT AND ADJACENT
PLAINS THROUGH SATURDAY NIGHT AND WILL ISSUE A HIGH WIND WATCH TO
HIGHLIGHT THIS. AS THE UPPER TROUGH MOVES INTO THE REGION SUNDAY
AN AREA OF SURFACE LOW PRESSURE WILL MOVE EAST ALONG THE CANADIAN
BORDER WITH A STRONG COLD FRONT DROPPING SOUTH ACROSS THE STATE
LATE SUNDAY THROUGH SUNDAY NIGHT. THERE STILL IS SOME DISAGREEMENT
AMONG THE MODELS ON THE TIMING OF THE CANADIAN FRONT WHICH WILL
HAVE A LARGE IMPACT ON TEMPERATURES SUNDAY...HOWEVER POPS WERE
INCREASED ACROSS MUCH OF THE AREA LATE SUNDAY THROUGH SUNDAY
NIGHT AS UPSLOPE PRECIPITATION DEVELOPS BEHIND THE FRONT. WINDS
WILL SHIFT TO THE NORTH WITH THE FRONTAL PASSAGE AND CONTINUE TO
BE GUSTY FOR SEVERAL HOURS...CREATING AREAS OF BLOWING SNOW FOR
A PERIOD SUNDAY NIGHT. THIS WILL BE MONITORED BY LATER SHIFTS FOR
POSSIBLE HIGHLIGHTS. HOENISCH

MONDAY THROUGH WEDNESDAY...NW FLOW ALOFT IS OVER THE AREA THEREAFTER.
ALTHOUGH MODELS DISAGREE ON SOME EMBEDDED WEATHER DISTURBANCES
THEY KEEP THE AIRMASS PRETTY DRY SO HAVE LOWERED SOME POPS. ON
WEDNESDAY THE AREA SHOULD BEGIN TO FEEL THE INFLUENCE OF AN
UPSTREAM UPPER RIDGE. WILL GO WITH A DRY FORECAST. WEDNESDAY NIGHT
COULD ALSO BE DRY BUT DID NOT HAVE ENOUGH CONFIDENCE TO REMOVE THE
MENTION OF PRECIPITATION OVER THE NW MOUNTAINS AND ALSO OVER A FEW
MOUNTAINS IN SW MT. GENERALLY LOWERED TEMPERATURES FOR MUCH OF THE
PERIOD. BLANK

THURSDAY THROUGH FRIDAY...MODELS CONTINUE TO BE IN FAIR AGREEMENT
DURING THIS PERIOD.  A BROAD RIDGE BUILDS OVER THE PACIFIC NORTHWEST
DRIFTING EAST TO THE NORTHERN ROCKIES FRIDAY.  WEAK DISTURBANCES IN
A COOL WEST NORTHWESTERLY FLOW ARE EXPECTED TO INFLUENCE THE
FORECAST AREA.  THIS SHOULD RESULT IN PARTLY TO MOSTLY CLOUDY SKIES
WITH ISOLATED RAIN OR SNOW SHOWERS...MAINLY OVER OR NEAR THE WESTERN
AND SOUTHWESTERN MOUNTAINS...WITH A FEW OVER THE CENTRAL MOUNTAINS
FRIDAY.  DOWNSLOPE WINDS SHOULD HELP KEEP THE PLAINS AND LARGER
VALLEYS DRY.  TEMPERATURES WILL WARM TO JUST A FEW DEGREES BELOW
SEASONAL AVERAGES BY FRIDAY.  EK

&&

.AVIATION...
UPDATED 2330Z.
STRONG NORTHWEST FLOW ALOFT CONTINUES OVER THE AREA TONIGHT AND
SATURDAY. SCATTERED TO BROKEN MID AND HIGH LEVEL CLOUDS FOR
WIDESPREAD VFR CONDITIONS. WINDS WILL REMAIN A CONCERN ALONG THE
ROCKY MOUNTAIN FRONT WITH GUSTS 30 TO 40 KNOTS AT TIMES. MPJ

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  45  64  42  51 /   0   0   0  20
CTB  43  62  38  44 /   0   0   0  70
HLN  35  61  37  54 /   0   0   0  20
BZN  27  58  25  60 /   0   0   0   0
WEY  19  45  18  46 /   0   0   0   0
DLN  31  56  31  58 /   0   0   0   0
HVR  37  64  39  48 /   0   0   0  30
LWT  37  63  36  59 /   0   0   0   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING
FOR MTZ009-MTZ010-MTZ048.

&&

SHORT TERM...COULSTON/HOENISCH
LONG TERM...BLANK/EK
AVIATION...MPJ

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Oct 27, 2:55 PM MDT, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
255 PM MDT FRI OCT 27 2006

MTZ009-010-048-281130-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
255 PM MDT FRI OCT 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TONIGHT

STRONG GUSTY WEST WINDS WILL CONTINUE ALONG THE ROCKY MOUNTAIN FRONT
THIS AFTERNOON AND DECREASE TONIGHT. ISOLATED RAIN AND MOUNTAIN SNOW
SHOWERS WILL CONTINUE THROUGH TONIGHT WITH NO SIGNIFICANT SNOW
ACCUMULATION EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG WINDS ARE POSSIBLE SATURDAY AFTERNOON THROUGH SUNDAY AS A
STRONG AREA OF LOW PRESSURE MOVES THROUGH THE REGION. THEREFORE A
HIGH WIND WATCH HAS BEEN ISSUED. PLEASE REFER TO GTFNPWTFX FOR
FURTHER INFORMATION.

A STRONG CANADIAN COLD FRONT WILL THEN MOVE SOUTH ACROSS MONTANA
SUNDAY AFTERNOON...FOLLOWED BY MUCH COLDER TEMPERATURES AND SNOW
SUNDAY INTO MONDAY. SNOW AND BLOWING SNOW MAY CAUSE HAZARDOUS TRAVEL
CONDITIONS SUNDAY AFTERNOON THROUGH MONDAY MORNING. PLEASE CONTINUE
TO MONITOR THIS STORM FOR FUTURE WEATHER UPDATES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-011>015-044>047-049>055-281130-
BEAVERHEAD-HILL-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
255 PM MDT FRI OCT 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A STRONG CANADIAN COLD FRONT WILL MOVE SOUTH ACROSS MONTANA
SUNDAY AFTERNOON...FOLLOWED BY MUCH COLDER TEMPERATURES AND SNOW
SUNDAY NIGHT INTO MONDAY. SNOW AND BLOWING SNOW MAY CAUSE
HAZARDOUS TRAVEL CONDITIONS SUNDAY NIGHT AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 28, 4:37 AM MDTWinter Storm WatchTFX6 hr
Oct 28, 10:08 AM MDTWinter Storm WarningTFX43 hr
Oct 28, 3:11 PM MDTSnow and Blowing Snow AdvisoryTFX38 hr

Nearby

High Wind Warnings in Montana, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.